Texas, 2015

Wildfire in Texas, July 30, 2015

July 30, 2015 · NWS SJT · 1 event in 1 county or zone

Very dry conditions and hot temperatures for the last three weeks of July followed a very wet spring. The abundant fuels quickly dried and began to fuel wildfires.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Very dry conditions and hot temperatures for the last three weeks of July followed a very wet spring. The abundant fuels quickly dried and began to fuel wildfires. A wildfire burned about 550 acres near Mason.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 30, 5:05 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 30, 5:05 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 AM CDT THU JUL 30 2015

.AVIATION...
/12Z TAFS/

VFR CONDITIONS WITH LIGHT WINDS WILL CONTINUE AT ALL TERMINALS
THROUGH THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT THU JUL 30 2015/

SHORT TERM...
(TODAY AND TONIGHT)

THE CENTER OF THE UPPER HIGH WILL BE LOCATED OVER THE SOUTHERN
PANHANDLE THROUGH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS
PRIMARILY OVER THE PANHANDLE LATE THIS AFTERNOON AND EARLY
EVENING. SINCE CONVECTIVE ACTIVITY SHOULD REMAIN NORTH OF THE BIG
COUNTRY, HAVE NOT MENTIONED THUNDERSTORMS IN THE SHORT TERM
FORECAST. TEMPERATURES THIS AFTERNOON SHOULD BE SIMILAR TO
YESTERDAY WITH HIGHS IN THE UPPER 90S TO AROUND 100 DEGREES.
MORNING LOWS TOMORROW WILL GENERALLY BE IN THE LOW TO MID 70S.

15

LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)

CURRENTLY, THE UPPER LEVEL RIDGE IS CENTERED NEAR CHILDRESS. BY
FRIDAY, THIS RIDGE WILL BE CENTERED MORE OVER NEW MEXICO AND
ARIZONA. THAT WILL PUT OUR AREA UNDER NORTHWEST FLOW ALOFT ON THE
EASTERN SIDE OF THE RIDGE. THIS WILL BRING WEAK SHORTWAVE
DISTURBANCES ACROSS THE AREA BEGINNING FRIDAY, AND LAST THROUGH
THE WEEKEND. WHILE A WEAK COLD FRONT WILL MOVE INTO THE AREA, THIS
FEATURE IS EXPECTED TO BECOME DIFFUSE AFTER IT MOVES INTO THE
AREA, MAKING IT LESS LIKELY TO BE A RELIABLE FOCUS FOR CONVECTION
TO DEVELOP OFF OF. HOWEVER, WITH WEAK DISTURBANCES ROTATING
AROUND THE HIGH, AND GOOD MOISTURE CONTENT (PRECIPITABLE WATER
VALUES >1.5"), KEEPING 20 TO 30 PERCENT RAIN CHANCES IN THE
FORECAST APPEARS PRUDENT FROM FRIDAY THROUGH SUNDAY. HIGH
TEMPERATURES SHOULD BE A COUPLE DEGREES COOLER THROUGH THE
WEEKEND, BUT WE ARE NOT EXPECTING SIGNIFICANT RELIEF FROM THE
HEAT, AND HIGHS WILL REMAIN IN THE MID TO UPPER 90S.

FOR NEXT WEEK, THE UPPER LEVEL RIDGE IS EXPECTED TO EXPAND BACK TO
THE EAST, REDUCING RAIN CHANCES AND KEEPING HOT TEMPERATURES IN
THE FORECAST. HIGHS WILL LIKELY WARM BACK UP TO THE UPPER 90S TO
AROUND 100 DEGREES FROM MONDAY THROUGH THE MIDDLE OF THE WEEK, AND
THESE HIGHS MAY HAVE TO BE WARMED FURTHER.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 98  75  98  74 /   5   5  20  20
SAN ANGELO 	100  73  99  72 /   5   5  10  10
JUNCTION 	 99  73  98  71 /   0   5  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Jul 30, 2:33 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 AM CDT THU JUL 30 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-310845-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
333 AM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER PARTS OF
WEST CENTRAL TEXAS FRIDAY INTO SUNDAY. THE PRIMARY HAZARD WILL BE
DANGEROUS LIGHTNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 30, 7:26 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 AM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     WILDFIRE         7 NW LOYAL VALLEY       30.64N  99.11W
07/28/2015  M550 ACRE        MASON              TX   EMERGENCY MNGR

            THE ECKERT ROAD FIRE BURNED 550 ACRES NEAR THE
            INTERSECTION OF U.S. HIGHWAY 87 AND RANCH ROAD 783. THE
            FIRE WAS 100 PERCENT CONTAINED. ON STRUCTURE WAS LOST IN
            THE FIRE.

&&

EVENT NUMBER SJT1500515

JOHNSON
Local storm report, Jul 30, 7:42 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 AM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     WILDFIRE         7 NW LOYAL VALLEY       30.64N  99.11W
07/28/2015  M550 ACRE        MASON              TX   EMERGENCY MNGR

            THE ECKERT ROAD FIRE BURNED 550 ACRES NEAR THE
            INTERSECTION OF U.S. HIGHWAY 87 AND RANCH ROAD 783. THE
            FIRE WAS 100 PERCENT CONTAINED. ONE STRUCTURE WAS LOST
            IN THE FIRE.

&&

CORRECTED REMARKS

EVENT NUMBER SJT1500515

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Mason

When
July 30, 8:19 AM CST to 11:00 PM CST
Where
Mason forecast zone
Reported by
Emergency Manager
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The Eckert Road Fire burned 550 acres near the intersection of U.S. Highway 87 and Ranch Road 783 or about 7 miles northwest of Loyal Valley. The fire was 100% contained and one structure was lost in the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602649.